Wildfire, San Bernardino
- When
- July 5, 1:20 PM PST to July 6, 7:00 AM PST
- Where
- San Bernardino County, 3 mi N of Rancho Cucamonga
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
On July 5, the "Alabama Fire" consumed 35 acres in Cucamonga Canyon. On July 6, the "Georgia Fire" started just a few miles in the foothills above Alta Loma and burned 25 acres.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
On July 5, the "Alabama Fire" consumed 35 acres in Cucamonga Canyon. On July 6, the "Georgia Fire" started just a few miles in the foothills above Alta Loma and burned 25 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 5, 2:10 AM PST, 11 hours 10 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 310 AM PDT SAT JUL 5 2003 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE THE HOT AFTERNOON TEMPERATURES FOR INLAND AREAS THROUGH MUCH OF NEXT WEEK. A WEAK COASTAL EDDY AND INCREASING ONSHORE FLOW WILL BRING INCREASING COASTAL CLOUDS AND SOME COOLING WEST OF THE MOUNTAINS THROUGH MONDAY. .DISCUSSION...HIGH PRESSURE OVER SOUTHERN CALIFORNIA WILL SLOWLY WEAKEN THROUGH MON...REBUILD SLIGHTLY TUE...THEN SLOWLY WKN WED THRU FRI OF NEXT WEEK. WK CSTL EDDY HAS DEVELOPED THIS MORNING WITH STRATUS DEVELOPING NORTHWARD ALG THE CST WITH CURRENT COVERAGE GREATEST ALG THE SOUTHERN SAN DIEGO COUNTY COAST. MDLS SHOW A LTL STRONGER EDDY EACH OF THE NEXT TWO NIGHTS. COMBINATION OF WK CSTL EDDY...SLOWLY INCRG ONSHORE FLOW...AND SLOW WEAKENING OF HIGH PRESSURE ALOFT...SHOULD LEAD TO SLOW DEEPENING OF THE MARINE LYR THROUGH MONDAY. MDLS SHOW HIGH PRESSURE OVR AZ BUILDING SLIGHTLY FOR WED/THU WITH SLY FLOW ALF BRINGING A MINOR AMOUNT OF MID LVL MSTR NORTHWARD ACROSS SW CA. THIS COULD BE SUFFICIENT FOR A FEW CLOUDS OVR THE MTNS IN THE AFTERNOONS AND POSSIBLY LEAD TO A LTL LESS EXTENSIVE STRATUS FIELD ALG THE CST. .SAN...NONE. MARTIN
CAZ042-043-048-050-055>058-060>062-061300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365768, 5365769.